MAUDE Adverse Event Report: SYNTHES GMBH TURNING HANDLE; SCREWDRIVERS

SYNTHES GMBH TURNING HANDLE; SCREWDRIVERS
Model Number 03.505.005
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/ investigation but has yet to be received.Reporter is a j&j sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported on (b)(6) 2021, in order to make a burr hole, they assembled the 90 degree screwdriver components out of a screwdriver kit and connected with a stryker¿s tps (total performance system).However, the stryker did not start and tried assembling spare screwdriver components from the same kit, which lead to the same result.They tried assembling the device one more time and it worked.Procedure was completed successfully without any surgical delay.Concomitant device reported.Rcaneinstr f/removal of inserts (product#: 05.505.003, lot#: unk, quantity: 1).This complaint involves (8) devices.This report is for (1) turning handle f/90 screwdriver.This report is 3 of 6 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6- the product was returned to us cq for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that turning handle f/90 scrwdrvr has some slight scratches and nicks which doesn¿t affect the functionality.No other issues were found on the device.The dimensional inspection was not performed due to the nature of the complaint allegation.The returned components of the device were able to assemble/disassemble as intended but the overall functional test of the device was not performed as not all mating devices were returned.The alleged unable to assemble condition cannot be confirmed since the device was able to be assembled.The observed unable to assemble is not consistent with the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for turning handle f/90 scrwdrvr since the device was able to be assembled.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot = part # 03.505.005, lot # 8140746, manufacturing site: selzach, supplier: (b)(4), release to warehouse date: 23 may 2014, no ncr's were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary the product was returned to us cq for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that turning handle f/90 scrwdrvr has some slight scratches and nicks which doesn¿t affect the functionality.No other issues were found on the device.The dimensional inspection was not performed due to the nature of the complaint allegation.The complete functional test was not performed since the device was received by itself but the alleged unable to assemble condition cannot be confirmed since the device was able to be assembled.The observed unable to assemble is not consistent with the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed for turning handle f/90 scrwdrvr since the device was able to be assembled.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed? related drawings are reflecting the current and manufacture revision was reviewed: device history lot part # 03.505.005.Lot # 8140746.Manufacturing site: selzach.Supplier: diener ag precision machining.Release to warehouse date: may 23, 2014.No ncr's were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TURNING HANDLE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key12031811
Report Number8030965-2021-05106
Device Sequence Number19872205
Product Code HXX
UDI-Device Identifier10887587013312
UDI-Public(01)10887587013312
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082649
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.505.005
Device Catalogue Number03.505.005
Device Lot Number8140746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2021
Initial Date Received by Manufacturer 06/18/2021
Supplement Date Received by Manufacturer06/28/2021
07/15/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date07/07/2021
07/15/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HAND; HAND; INSTR F/REMOVAL OF INSERTS; SCR-HOLDER W/O INSERT; SCR-HOLDER W/O INSERT; SHAFT; SHAFT; TURNING HANDLE; UNK - HANDLES: TRAUMA; HAND; HAND; INSTR F/REMOVAL OF INSERTS; SCR-HOLDER W/O INSERT; SCR-HOLDER W/O INSERT; SHAFT; SHAFT; TURNING HANDLE; UNK - HANDLES: TRAUMA